i have stopped taking bupropion - 75 mg twice a day - after 25 years of taking it. had increasing problems with aggressiveness, impatience, road-rage, etc. i now have no energy, want to sleep & eat too much.
Hi, it is important to taper gradually from Bupropion/Wellbutrin. Did you do this or did you stop suddenly? You shouldn't experience such intense withdrawal symptoms if it has been reduced gradually. Either way, the situation you are in right now isn't good, and i really think you need to seek medical help, please contact you doctor & let him/her know what you are dealing with. They should be able to help you!
Hello and welcome to the forum,
After many, many years on Buproprion, it stopped working for me. This isn't uncommon. I was ultimately placed on another anti-depressant that works very well, but you must do this under medical supervision. In that Buproprion/Wellbutrin are medications to control seizures, seizures may present, particularly if the drug is abruptly stopped,and most often after long-term use like yours. Please contact a Dr or hospital right away for some help. Let us know how it goes. You'll find continued support here.
I am very much in your same situation regarding Bupropion and hostility/aggression. Also, it comes as no surprise to me that after discontinuing the drug you're now totally unmotivated and sleep all the time.
That is why I started taking Bupropion- an extremely deep case of depression and life-apathty. I was 350 pounds and had no trouble sleeping 16 hours a day. Bupropion seemed like a miracle drug. Prior to taking it, something like taking out the trash required every ounce of motivation I had. It was this way for two years... My first day on Buprorion, I went in the back yard started building a new shed.
I finally found my miracle, but then an odd thing started happening.
I am typing this message literally within minutes of being flipped off by an ordinary road idiot... but it was different this time. I caught up with him at the light, jumped out of my car, told him to get out of his (with a few choice words). I'm a rather large guy so he made some wiseass comment and proceeded to take off in his car. I chased him. Very, very aggressively. After a mile or so of this- it was clear he was on the phone with someone, likely the police- I got next to him, he floored it through a red light and I decided to go the other way.
I don't type this story with any sort of pride. I type it with great shame.
That isn't who I am. Granted, Buproprion or not, I may not be a warn, cuddly kind of guy but I'm not someone prone to maniacal rage.
I now have a dreadful choice to make. See, for you, you quit Bupropion for the same reason I'm considering quitting Buproprion and immediately backslid into the same symptoms Buproprion relieved me of. There is no doubt, should I discontinue the drug, I will face the same thing.
SSRIs didn't work for me. Bupropion has been a miracle drug, but for this one catastrophically bad side effect that is just too dangerous to 'live with'.
Is there a third option?
Has anyone figured this problem out?
Is there a medicine that can be taken with Buproprion that eliminates this side effect?
I am so thankful I am sitting here making this comment and not sitting in some jail for beating up some clown... but I now realize, this isn ot something I can live with.
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Taking bupropion : 450 mg for 3 years. Need to wean off so I can get out of bed and function, ideas?
Posted 20 May 2012 • 3 answers
Posted 3 Apr 2015 • 2 answers
Posted 18 Aug 2015 • 1 answer
Posted 22 Mar 2016 • 1 answer
Posted 29 Sep 2016 • 2 answers